Virginia, 2017

Hail and Damaging Winds in Virginia, April 22, 2017

April 22, 2017 · NWS AKQ · 6 events in 3 counties and zones

Scattered severe thunderstorms along a frontal boundary produced damaging winds and large hail across portions of south central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms along a frontal boundary produced damaging winds and large hail across portions of south central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 22, 2:50 PM EST, 0 minutes earlier.

Area forecast discussion, Apr 22, 2:50 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
350 PM EDT Sat Apr 22 2017

.SYNOPSIS...
A frontal boundary becomes nearly stationary across the Carolinas
tonight and Sunday. Low pressure will slowly track along the
southeast coast Sunday and Monday, then linger off the Mid Atlantic
coast through mid week. This system will bring periods of moderate
to heavy rainfall to the region.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FYI...Results from the storm survey in the Colonial Beach area
shows mainly straight line wind damage. Official statement to be
issued later today.

Latest MSAS has cold front draped across southern most Va zones
and is progged to slowly sag south into NC this evening before
stalling there overnight. Threat for strong to severe storms
will be along and south of this boundary into the evening mainly
west of I95. SVR WW Box 157 through 01Z. Fairly stable north of
it as high pressure to the NW prodives an in-situ wedge scenario
as rain continues to move in from the west. A decent feed of
moisture results in likely to cat pops this evening (locally
heavy downpours) then trailing off after midnight as the the
wave moves east. Overcast with areas of rain, drizzle and fog
overnight. Much cooler as the high to the NW provides the CAA.
Lows 45-50 NW, 50-55 SE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A cloudy and wet period ahead with periods of mdt to hvy rainfall.
QPF btwn 1.5 to 3.5 inches (highest across the Piedmont).

Models in general agreement that a cut-off upr level low tracks SE
across the lwr Mid Atlantic region tonight and Sunday. System then
takes on a neg tilt that spawns a coastal low off the se coast
Monday. This system get cut off from the main upr lvl flow which
allows it to spin over the warm Gulf Stream waters Monday and
Tuesday before slowly lifting NE Wednesday. Upshot will be for
mainly cloudy skies with periods of mdt to lclly hvy rainfall
through the period as copious amounts of deep Atlantic moisture gets
entrained and rotates around the system. Thus, confidence high
enough to go with likely to categorical pops each period. First shot
of mdt to hvy rainfall will be Sunday, second one Sunday night and
Monday and possible a third one Monday night. NAM more agressive
than GFS with thunder chcs as the NAM actually brings the system
inland thus allowing a warm sector to develop along the sern coastal
areas. GFS keeps the system offshore. Thus, kept high pops but low
chc thunder given the model differences.

Highs Sun in the mid 50s to lwr 60s. Lows Sun nite in the upr 40s-
mid 50s. Highs Mon in the mid 50s-mid 60s except 65-70 sern coastal
areas. Lows Mon nite in the upr 40s-lwr 60s. Highs Tue in the lwr
60s-lwr 70s.

Hydro wise, no flood headlines anticipated attm with numerous breaks
in between bouts of rain expected. Do expect some healthy rises in
local river by early next week, especially if the heavy rainfall
falls over the headwaters. Given the forecasted QPF and after coord
with the RFC, expect minor flooding at Lawrenceville on the Meherrin
River by Tue. Again, this based on QPF so plenty of time to adjust
if needed.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Long term period will feature a trend towards drier and warmer
conditions. For Mon night/Tue, mid-level cutoff low and associated
sfc low continue to spin south of the area, allowing for moisture to
stream in off the Atlantic. Bumped up PoPs to likely for most of the
area Mon night and chance far NW, with models tending to push
cutoffs lows offshore too quickly. Slightly lwr PoPs for Tue, with
the best chance near the cst. Temps Tue slightly below
normal...highs in the upr 60s most spots. Warming trend then
commences for Wed as deep SWly flow develops across the eastern
seaboard, lasting through the end of the week with temps reaching
the 80s most areas Thu and Fri.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 18Z...A nearly stationary front is draped across southern
portions of the forecast area. This front should continue to slowly
drift south through the afternoon and evening hours. IFR ceilings,
currently impacting SBY/RIC/PHF, will continue to expand to the
south behind the boundary. Widespread IFR ceilings are expected
tonight and into tomorrow morning as the front moves south of the
region. Rain shower coverage is also expected to increase through
the afternoon and evening hours for much of the area with MVFR
visbilities possible in the heaviest showers. Winds turn to the NE
and will be gusty at times behind the front, occasionally gusting in
excess of 20 knots near coastal sites.

Outlook: Lower pressure will linger off the Carolina coast through
early next week. Unsettled conditions, widespread moderate to heavy
precipitation, and degraded aviation conditions are expected Sunday
through Tuesday. Drier conditions are expected on Wednesday and
Thursday.

&&

.MARINE...
Latest surface analysis depicts a cold front over the waters with a
weak area of low pressure over central Virginia. High pressure
resides off the Southeast coast. The wind north of the boundary has
become north to northeast, with a uptick in west to southwest winds
south of the boundary thanks to showers. Waves generally 1-2 feet
and seas 2-3 feet. Low pressure slides offshore mid morning as the
front pushes south of the waters early afternoon. A lack of good
cold air advection and gradient winds expected to keep north to
northeast winds at or below 15 knots, but a few gusts to around 20
knots are possible early afternoon in the lower Bay. Seas build to 3-
4 feet this afternoon as flow becomes northeast over the coastal
waters. High pressure builds in from the northwest tonight as low
pressure lifts along the Northeast coast. Winds increase to 10-20
knots tonight, with gusts of 20-25 knots expected in the bay, sound,
and coastal waters. Increasing northeast flow kicks seas up to 4-5
feet in the southern coastal waters tonight. Have raised SCA
headlines for the aforementioned waters. Seas build to 4-5 feet in
the northern waters Sunday morning. Gradient indicates SCA
conditions may subside Sunday afternoon in the upper Bay, but speeds
in the lower bay and lower James river increase to 15-25 knots.
Gusts in the southern coastal waters increase to 25 knots. Seas
build to 4-6 feet Sunday afternoon.

Onshore flow prevails thru Tuesday as low pressure develops over the
Southeast states then slowly slides offshore. As a result, an
extended period of SCA conditions is anticipated with speeds of 15-
25 knots and seas building upwards of 5-8 feet (or higher). Current
headlines run thru Sunday night (4th period). Improving marine
conditions thereafter as the surface low weakens and pushes off to
the northeast.

&&

.TIDES/COASTAL FLOODING...
An extended period of onshore flow will result in increasing
tidal departures thru mid week. Tidal departures will reach +1
to 1.5 feet through Sunday night along the Atlantic coast and in
the lower Chesapeake Bay and James River. Northeast flow
increases Monday, with tidal departures of 1.5 to 2 feet. Minor
flooding is expected Monday night thru Tuesday during high tide.
Flow becomes offshore Wednesday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ632-634-654-
     656-658.
     Small Craft Advisory until 10 PM EDT Sunday for ANZ633.
     Small Craft Advisory until 10 AM EDT Sunday for ANZ630-631.
     Small Craft Advisory from 6 AM Sunday to 6 AM EDT Monday for
     ANZ638-650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...AJB
MARINE...MAS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 22, 2:34 PM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
334 PM EDT Sat Apr 22 2017

MDZ021>025-VAZ048-061-062-064-068-069-075>078-081>086-089-090-093-
099-100-509>525-231945-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Prince George-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Accomack-Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
334 PM EDT Sat Apr 22 2017

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Moderate to locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A frontal boundary will become nearly stationary across North
Carolina Sunday and Sunday night. Meanwhile, low pressure will track
east along the frontal boundary from the mid-south toward the
Carolinas. This will result in periods of moderate to locally heavy
rain across the region from Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ013>017-030>032-102-VAZ095>098-231945-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
334 PM EDT Sat Apr 22 2017

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms will be possible this evening along a
southward moving cold front. Strong wind gusts and hail are possible
across northeast North Carolina.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A frontal boundary will become nearly stationary just south of the
outlook area across North Carolina Sunday and Sunday night.
Meanwhile, low pressure will track east along the frontal boundary
from the Mid-South toward the Carolinas. This will result in periods
of locally heavy rain across the region from Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-VAZ060-065>067-079-080-087-088-092-231945-
Northampton-Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-
Dinwiddie-Greensville-Sussex-Southampton-
334 PM EDT Sat Apr 22 2017

...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A frontal boundary will become nearly stationary across North
Carolina Sunday and Sunday night. Meanwhile, low pressure will track
east along the frontal boundary from the Mid-South toward the
Carolinas. This will result in periods of locally heavy rain across
the region from Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is now active.

In the hours before

Special weather statement, Apr 22, 1:23 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
223 PM EDT SAT APR 22 2017

VAZ080-081-088-221900-
Prince George-Dinwiddie-Sussex-
223 PM EDT SAT APR 22 2017

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN PRINCE
GEORGE...NORTH CENTRAL SUSSEX AND NORTHEASTERN DINWIDDIE COUNTIES
AND THE CITY OF PETERSBURG...

At 222 PM EDT, a thunderstorm with heavy rain was located over
Dinwiddie, moving east at 25 to 30 mph.

Wind gusts up to 30 mph are possible with this thunderstorm.
Rainfall amounts of up to 1 inch are possible with this shower.

Locations impacted include...
Petersburg, Dinwiddie, Disputanta, Fort Lee, Prince George, Carson,
Newville, Burgess, Addison, Reams, Petersburg National Battlefield,
New Bohemia, Center Star, Church Road, Petersburg Airport, Five
Forks, Richard Bland College, Templeton, Prince George Golf and
Butterworth.

Motorists should use extra caution in the vicinity of this shower. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3699 7763 3717 7766 3727 7719 3700 7715
TIME...MOT...LOC 1822Z 262DEG 25KT 3710 7755

44
Special weather statement, Apr 22, 1:47 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
247 PM EDT SAT APR 22 2017

VAZ065-221930-
Mecklenburg-
247 PM EDT SAT APR 22 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MECKLENBURG COUNTY...

At 247 PM EDT, a strong thunderstorm was located near Hitesburg, or
near South Boston, moving northeast at 35 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.

Locations impacted include...
Chase City, Clarksville, Boydton, Buffalo Springs, Fairview, Rogers
Corner, Spanish Grove, Buffalo Junction, Finchley, Finneywood,
Skipwith and John H Kerr Reservoir.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3658 7873 3658 7872 3664 7871 3667 7870
      3668 7870 3668 7869 3669 7865 3664 7858
      3664 7856 3670 7865 3689 7849 3661 7831
      3655 7874
TIME...MOT...LOC 1847Z 241DEG 29KT 3665 7881

Butner
Special weather statement, Apr 22, 2:21 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
321 PM EDT SAT APR 22 2017

NCZ012-221945-
Northampton-
321 PM EDT SAT APR 22 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NORTHAMPTON
COUNTY...

At 320 PM EDT, a strong thunderstorm was located over Garysburg,
moving northeast at 35 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.

Locations impacted include...
Garysburg, Gaston, Seaboard, Weldon, Jackson, Mud Castle, Pleasant
Grove, Pleasant Hill, Margarettsville, Gumberry and Galatia.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3636 7758 3638 7755 3641 7755 3642 7756
      3642 7759 3644 7760 3645 7763 3648 7764
      3648 7765 3654 7766 3654 7720 3638 7743
      3633 7758
TIME...MOT...LOC 1920Z 243DEG 31KT 3642 7756

44
Special weather statement, Apr 22, 2:24 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
324 PM EDT SAT APR 22 2017

VAZ065-066-222015-
Mecklenburg-Lunenburg-
324 PM EDT SAT APR 22 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...

At 324 PM EDT, a strong thunderstorm was located near Boydton, or
near Chase City, moving east at 35 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.

Locations impacted include...
South Hill, Chase City, Kenbridge, La Crosse, Boydton, Dundas, Bacons
Fork, Gary, Wilburn, Spanish Grove, Gills Corner, Finchley, North
View, Skipwith, Forksville, Lafoon Corner, Fairview, Rogers Corner,
Oral Oaks and Baskerville.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3683 7854 3698 7801 3671 7803 3661 7855
      3675 7861
TIME...MOT...LOC 1924Z 250DEG 31KT 3671 7849

Butner
Special weather statement, Apr 22, 2:26 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
326 PM EDT SAT APR 22 2017

NCZ016-017-102-222000-
Eastern Currituck-Camden-Western Currituck-
326 PM EDT SAT APR 22 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMDEN AND NORTHEASTERN
CURRITUCK COUNTIES...

At 326 PM EDT, a strong thunderstorm was located near Camden, moving
northeast at 35 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.

Locations impacted include...
Currituck, Camden, Indiantown, Moyock, Knotts Island, Corolla,
Belcross, Snowden, Gregory, Barco, Coinjock, Waterlily, Spences
Corner, Sligo, Lambs Corner, Shawboro and Maple.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3630 7617 3630 7620 3631 7620 3632 7618
      3633 7622 3634 7621 3635 7623 3637 7623
      3637 7624 3641 7627 3655 7605 3655 7587
      3635 7581 3632 7600 3633 7602 3632 7602
      3632 7603 3629 7616
TIME...MOT...LOC 1926Z 243DEG 30KT 3637 7617

44
Special weather statement, Apr 22, 2:37 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
337 PM EDT SAT APR 22 2017

VAZ060-066-067-222015-
Lunenburg-Nottoway-Prince Edward-
337 PM EDT SAT APR 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRINCE
EDWARD...LUNENBURG AND SOUTHWESTERN NOTTOWAY COUNTIES...

At 336 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Keysville to near Wylliesburg.
Movement was east at 25 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
these storms.

Locations impacted include...
Blackstone, Victoria, Kenbridge, Lunenburg, Kells Corner, Rehoboth,
Irby, Wilburn, Briery, Arvins Store, Murdocks, Nutbush, The Falls,
Plantersville, Blevins Corner, Pleasant Grove, Meherrin, Oral Oaks,
Rubermount and Gary.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3712 7850 3711 7799 3682 7811 3682 7829
      3685 7833 3684 7835 3686 7837 3685 7842
      3687 7843 3687 7846 3689 7849 3690 7849
      3708 7844 3709 7846 3709 7848
TIME...MOT...LOC 1936Z 268DEG 24KT 3707 7845 3684 7855

Butner

The radar

The Raleigh/Durham radar (KRAX), 120 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 funnel cloud, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Mecklenburg

When
April 22, 2:50 PM EST
Where
Mecklenburg County, 3.09 mi WNW of Stony Cross
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.740, -78.350

Numerous trees were downed in the 700 block of Stony Cross Road.

Funnel Cloud, Mecklenburg

When
April 22, 3:00 PM EST
Where
Mecklenburg County, 1.77 mi SW of Opie
Reported by
Public
Coordinates
36.750, -78.200

Public reported a funnel cloud west of South Hill.

Hail, Mecklenburg

When
April 22, 3:02 PM EST
Where
Mecklenburg County, South Hill
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.730, -78.130

Quarter size hail was reported in South Hill.

Thunderstorm Wind, Mecklenburg

When
April 22, 3:12 PM EST
Where
Mecklenburg County, 0.55 mi W of Brodnax
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.700, -78.040

Numerous trees were downed.

Thunderstorm Wind, Brunswick

When
April 22, 3:15 PM EST
Where
Brunswick County, 2.32 mi ENE of Brodnax
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
36.710, -77.990

Several trees were downed on Route 58.

Thunderstorm Wind, Greensville

When
April 22, 3:50 PM EST
Where
Greensville County, 0.55 mi E of Pleasant Shade
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.750, -77.640

Trees were downed along Route 58.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2017Every state in 2017This day in weather historyWarnings in Virginia, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695814, 695812, 695813, 695816, 695815, 695817.